MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3265135
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of cracked catheter is confirmed, but cause is unknown.One photograph was returned for evaluation.The photograph appears to capture the bifurcation of a 5 fr poly per-q-cath within transparent dressing including a statlock.It appears that the bifurcation has split at the proximal intersection of each suture wing and the bifurcation body.As the damage to the catheter is apparent, but the cause is not discernible, the complaint is confirmed as cause unknown.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the picc was inserted on (b)(6) 2017.They found a crack at the hub on (b)(6) 2018 and they had to reinsert a new picc.There were no reports of patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed and the cause was determined to be use related.One 5 fr d/l poly radpicc was returned for investigation.The catheter revealed evidence of use.The catheter extended 43.5cm from the distal end of the bifurcation.The bifurcation was attached to a used statlock stabilization device.Tape residue was observed on the catheter between the bifurcation and the 6cm depth mark.The 5 and 6 cm depth marks were observed on the catheter.A 2mm tear was observed at the proximal end of the wing on the red lumen side of the catheter.A microscopic examination revealed that the adjoining surfaces between the wing and bifurcation were rough and granular, which is indicative of a tear.A functional test revealed that the lumen with the gray connector was patent to infusion.When water was flushed through the lumen with the red connector, fluid leaked from the tear at the bifurcation and wing.The section of tubing distal to the leak site was occluded with blood residue.It appeared that the catheter was manipulated during use, which caused the material to tear.Due to the evidence of use, it appeared that the tear developed over time.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7311561
Report Number3006260740-2018-00355
Device Sequence Number16169082
Product Code LJS
UDI-Device Identifier00801741035104
UDI-Public(01)00801741035104
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K034019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3265135
Device Catalogue Number3265135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1